New member - Diffuse thinner losing ground on finasteride

Discuss proven and experimental available hair loss solutions: minoxidil, finasteride, concealers, etc.
Post Reply
Hyzer
Hair Loss Newbie
Hair Loss Newbie
Posts: 4
Joined: 5 months ago
Reputation: 10
Norwood: NW1.5
Regimen: Finasteride

New member - Diffuse thinner losing ground on finasteride

#21226

Post by Hyzer » 5 months ago

Hello everyone I am new here just thought I would give a short summary of myself and have a few questions.

I am 33 from the UK, my hair has always been a bit thin but as my dad is bald and my mother’s brothers are all bald I’ve know since I was a teenager that I would 99% be going bald someday.

I started thinning a bit in my mid twenties so I ordered finasteride and have been taking them which seemed to stop the loss but since about 30 I tried halving my tablets to save money and taking 0.25mg a day.

Fast forwards to now at 33 I’m definitely noticing my hair on top is so flat, thin, weak, not really noticeable to others but easily is to me. So I’ve gone back to taking 1mg finasteride a day to hopefully stop the thinning. Finasteride is all I have ever used.

Few questions I have if I may. I haven’t looked on hairloss treatments/forums online for over 6-7 years.
Is there any new treatments that are successful? Is finasteride still the main way to stop balding?
I read briefly today that dutasteride once a week with finasteride can bring good results?
What would you guys recommend for thinning hair to maybe thicken it up or try regrow at all?

Would really appreciate some help my brothers,
Many thanks.

User avatar
Afro_Vacancy
Hair Loss Guru
Hair Loss Guru
Posts: 1926
Joined: 2 years ago
Reputation: 5336
Norwood: NW2
Regimen: 1 ml of 5% liquid minoxidil, includes ~20 mg of RU58841 58841; nizoral 3x/week, dermarolling (1.5 mm) 1x/week

New member - Diffuse thinner losing ground on finasteride

#21227

Post by Afro_Vacancy » 5 months ago

Welcome @Hyzer.

There are no new treatments that are effective and available now. However, I can give you some suggestions on your current regimen.

1) If 0.25 mg was not working for you, you could try and see if 0.50 mg us enough.

2) You could buy liquid minoxidil 5%, and apply 1 ml of it once a day.

That's a good option in my opinion. Try it, wait three months, then consider dutasteride or RU58841.
PhD in Internalized Incelism.

I had a hair transplant operation with the clinic of Dr. Emrah Cinik in Istanbul, with 2750 grafts being mostly placed in the front. It was a success both for general aesthetics and general well-being, and I encourage others to do the same.

User avatar
Rudiger
Hair Loss Guru
Hair Loss Guru
Posts: 1335
Joined: 2 years ago
Reputation: 3737
Norwood: NW2
Regimen: Finasteride, RU58841, minoxidil, Biotin, Dermarolling, Nizoral

New member - Diffuse thinner losing ground on finasteride

#21228

Post by Rudiger » 5 months ago

Add regaine, non negotiable. Nizoral as well but to be honest I'm not convinced it does anything apart from good scalp health, doesn't hurt though and it's cheap.
Look, fat...

User avatar
kj6723
Forum Moderator
Forum Moderator
Posts: 382
Joined: 2 years ago
Reputation: 895
Norwood: NW1.5
Regimen: dutasteride, minoxidil, nizoral

New member - Diffuse thinner losing ground on finasteride

#21232

Post by kj6723 » 5 months ago

There’s nothing new.

I’d say keep taking the finasteride at 1mg, and add minoxidil and nizoral, than reassess in 6 months.

Hyzer
Hair Loss Newbie
Hair Loss Newbie
Posts: 4
Joined: 5 months ago
Reputation: 10
Norwood: NW1.5
Regimen: Finasteride

New member - Diffuse thinner losing ground on finasteride

#23780

Post by Hyzer » 2 weeks ago

Well I’ve been taking finasteride 1mg every day since January but I’m noticing even more when my hairs wet or gelled that I can see more of my scalp now. I’ve been mega stressed anxious during this pandemic, could it be that I’m shedding more due to stress, could this hair grow back?
my hairs quite short at the moment but not like a buzz cut, it seems from the middle on top of my head all the way to the back seems thin, when under light I can see the scalp through it, it’s also seems like fluffy & soft, any advice would be appreciated, no way I can go bald, I’d look ugly bald.
If there’s no cure I might look into getting a wig, seriously, one of those hair systems.
But if anyone’s got tips on reversing diffuse thinning, or hair products that can thicken it up, just anything I don’t know about.

User avatar
blackg
Forum Moderator
Forum Moderator
Posts: 2099
Joined: 2 years ago
Reputation: 3898

New member - Diffuse thinner losing ground on finasteride

#23781

Post by blackg » 2 weeks ago

I wish I had some tips mate but I don't.
Will my America ever be great again?

User avatar
kj6723
Forum Moderator
Forum Moderator
Posts: 382
Joined: 2 years ago
Reputation: 895
Norwood: NW1.5
Regimen: dutasteride, minoxidil, nizoral

New member - Diffuse thinner losing ground on finasteride

#23782

Post by kj6723 » 1 week ago

Hyzer wrote:
2 weeks ago
Well I’ve been taking finasteride 1mg every day since January but I’m noticing even more when my hairs wet or gelled that I can see more of my scalp now. I’ve been mega stressed anxious during this pandemic, could it be that I’m shedding more due to stress, could this hair grow back?
my hairs quite short at the moment but not like a buzz cut, it seems from the middle on top of my head all the way to the back seems thin, when under light I can see the scalp through it, it’s also seems like fluffy & soft, any advice would be appreciated, no way I can go bald, I’d look ugly bald.
If there’s no cure I might look into getting a wig, seriously, one of those hair systems.
But if anyone’s got tips on reversing diffuse thinning, or hair products that can thicken it up, just anything I don’t know about.
Do you have any before/after pics to help confirm that you’re actively losing ground? Not saying you’re not, but It’s easy to overthink it and be paranoid in the early stages of treatments.

I didn’t notice improvement from finasteride until I’d been using it for about 7 months, these treatments require a lot of patience.

Hyzer
Hair Loss Newbie
Hair Loss Newbie
Posts: 4
Joined: 5 months ago
Reputation: 10
Norwood: NW1.5
Regimen: Finasteride

New member - Diffuse thinner losing ground on finasteride

#23968

Post by Hyzer » 1 week ago

kj6723 wrote:
1 week ago
Do you have any before/after pics to help confirm that you’re actively losing ground? Not saying you’re not, but It’s easy to overthink it and be paranoid in the early stages of treatments.

I didn’t notice improvement from finasteride until I’d been using it for about 7 months, these treatments require a lot of patience.
Yes I have some before and after pictures it was thinning bad and it’s maybe slowed a bit but certainly a bit thinner as with shortish hair I can see my scalp & few little bald spots in the light. Could this be a shed & grow back or will it just become thinner, I am taking 1mg finasteride a day consistently now.

User avatar
Char
Hair Loss Novice
Hair Loss Novice
Posts: 63
Joined: 1 year ago
Reputation: 189
Norwood: NW5
Regimen: Nothing.
Location: Eastern Europe

New member - Diffuse thinner losing ground on finasteride

#23975

Post by Char » 1 week ago

Hyzer wrote:
2 weeks ago
If there’s no cure I might look into getting a wig, seriously, one of those hair systems.
But if anyone’s got tips on reversing diffuse thinning, or hair products that can thicken it up, just anything I don’t know about.
Sure those hair systems may look good at first, but there are so many problems. First of all, maintenance is a bitch if you do it yourself and even when you don't do it yourself you'll have to pay hundreds of dollars at a salon. Your hair system may lose color if you expose it to sunlight and you may need to add more hair to hair system after it sheds. Yes, hair systems do shed. And worst of all, your head will itch like hell. Plus the glue is not perfect as you'll have to re-glue, re-tape the thing every week and the number of times you have to reattach depends on how much you sweat. Even hair system shills like my hair experience admit these problems. If you plan on traveling you'll need to have your wig maintenance kit with you all the time. The final nail in the coffin is the cost. Where I live I have to pay 1000€ for 6 months of a hair system and its maintenance kit. That's a lot of money and one year for me would cost me all of my life savings.

Hyzer
Hair Loss Newbie
Hair Loss Newbie
Posts: 4
Joined: 5 months ago
Reputation: 10
Norwood: NW1.5
Regimen: Finasteride

New member - Diffuse thinner losing ground on finasteride

#24044

Post by Hyzer » 5 days ago

Char wrote:
1 week ago
Sure those hair systems may look good at first, but there are so many problems. First of all, maintenance is a bitch if you do it yourself and even when you don't do it yourself you'll have to pay hundreds of dollars at a salon. Your hair system may lose color if you expose it to sunlight and you may need to add more hair to hair system after it sheds. Yes, hair systems do shed. And worst of all, your head will itch like hell. Plus the glue is not perfect as you'll have to re-glue, re-tape the thing every week and the number of times you have to reattach depends on how much you sweat. Even hair system shills like my hair experience admit these problems. If you plan on traveling you'll need to have your wig maintenance kit with you all the time. The final nail in the coffin is the cost. Where I live I have to pay 1000€ for 6 months of a hair system and its maintenance kit. That's a lot of money and one year for me would cost me all of my life savings.
Well, this has depressed me even more, the hair system was pretty much my last hope.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post